Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Nashville, TN

March 30, 20255 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2025, 11:25 PM CDT for 5 counties in Tennessee. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 11:25 PM CDT (04:25 UTC)
Expired
Mar 31, 2025, 12:00 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:00 AM CDTTORNADO6 Nw Mount Pleasant, TNNWS Nashville storm survey confirmed an EF2 tornado near Hampshire and Mt. Pleasant in Maury County. The tornado caused significant damage to a home where it had estimated peak winds of 120 mph.
Mar 31, 12:05 AM CDTTSTM WND DMG6 Nw Mount Pleasant, TNTrees down at the crossroad of Hampshire Pike and Old State Road near Columbia. Time is radar estimated.
Mar 31, 12:05 AM CDTTSTM WND DMG7 Wnw Mount Pleasant, TNAt least one home destroyed, multiple homes damaged, and multiple power outages in the Hampshire area. Time is radar estimated.
Mar 31, 12:08 AM CDTTSTM WND DMG2 Nw Mount Pleasant, TNCross Bridges Road unpassable due to damage in the area. Other reports of electrical poles down, damage to structures and multiple trees down in Maury County. Time is radar estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

236 
WUUS54 KOHX 310425
SVROHX
TNC081-101-119-135-181-310500-
/O.NEW.KOHX.SV.W.0039.250331T0425Z-250331T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1125 PM CDT Sun Mar 30 2025

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Lewis County in Middle Tennessee...
  Northern Wayne County in Middle Tennessee...
  Southwestern Maury County in Middle Tennessee...
  Southern Perry County in Middle Tennessee...
  Southern Hickman County in Middle Tennessee...

* Until midnight CDT.

* At 1124 PM CDT, a severe thunderstorm was located near Linden,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gordonsburg, Kimmins, Hohenwald, Mount Pleasant, Linden, Hampshire,
  Pleasantville, Williamsport, Clifton, Flatwoods, and Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3549 8798 3554 8799 3572 8787 3573 8712
      3543 8721 3546 8733 3546 8745 3542 8745
      3541 8751 3540 8752 3540 8757 3538 8757
      3538 8802 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 0424Z 273DEG 41KT 3558 8775 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
1 follow-up statement
837 
WWUS54 KOHX 310443
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1143 PM CDT Sun Mar 30 2025

TNC081-101-119-135-181-310500-
/O.CON.KOHX.SV.W.0039.000000T0000Z-250331T0500Z/
Lewis TN-Wayne TN-Maury TN-Perry TN-Hickman TN-
1143 PM CDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LEWIS...NORTHEASTERN WAYNE...SOUTHWESTERN MAURY...SOUTHEASTERN
PERRY AND SOUTHERN HICKMAN COUNTIES...

At 1143 PM CDT, a severe thunderstorm was located near Hohenwald,
moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Williamsport, Gordonsburg, Kimmins, Hohenwald, Mount Pleasant, and
Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3548 8781 3559 8773 3571 8763 3573 8712
      3543 8721 3546 8733 3546 8745 3542 8745
      3541 8751 3540 8752 3540 8757 3538 8757
      3539 8781
TIME...MOT...LOC 0443Z 273DEG 41KT 3557 8748 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:26 PM CDT, 1 hour 59 minutes earlier. Its key messages:

  • Updated at 902 PM CDT Sun Mar 30 2025
  • Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
  • Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 9:26 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
926 PM CDT Sun Mar 30 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 902 PM CDT Sun Mar 30 2025

- Severe thunderstorms are a threat tonight into early Monday
  morning with a level 3 out of 5 risk across the area. Damaging
  winds, large hail, and tornadoes are all possible. The greatest
  risk for tornadoes and large hail is west of I-65.

- Flooding and severe thunderstorms will be possible mid to late
  week with a series of weather systems to impact the area. The
  flooding could become significant by late week with some areas
  possibly exceeding 5 inches of rainfall.

&&

.SHORT TERM...
(Tonight through Tuesday Night)
Issued at 902 PM CDT Sun Mar 30 2025

A tornado watch is currently in effect for most of Middle
Tennessee west of the Cumberland Plateau. A line of storms has
crossed into our northwest counties, and everything seems to be
consistent with what was forecast earlier regarding timing and
impacts. The storms have formed just ahead of a cold front that
will come through the mid state later tonight and early Monday.
Rain and storm chances will linger into the Monday, but we do not
expect any severe impacts beyond 12Z. Obviously, cooler air will
fill in behind the front. Tomorrow's max temps will only be in the
60s, and several spots will drop into the 30s tomorrow night,
although freezing temps appear unlikely. Temps will make a nice
recovery on Tuesday as ridge of high pressure slides across the
region.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 902 PM CDT Sun Mar 30 2025

Wednesday and Wednesday night will bring our next storm chances,
and it already appears that Middle Tennessee is in for more severe
weather with this next active weather system. The SPC currently
has all of Middle Tennessee in a 15% hatched area for day 4, with
a 30% hatched are covering roughly the northwest 1/3 of the mid
state. But this is just the opening salvo. This boundary is likely
to become quasi-stationary just to the northwest of Middle
Tennessee and will allow a series of waves to train through the
region so that some hefty rainfall totals look to build up which
very well may lead to flooding. While it isn't apparent that a
significant severe threat will persist beyond Wednesday night,
there will be an ongoing flooding threat. At this time, QPF totals
from Wednesday afternoon through Sunday range from maybe 1.5"
along the Cumberland Plateau, to around 4" for Nashville Metro, to
7+ inches around Clarksville and Land-between-the-Lakes -- areas
that have already been heavily impacted by significant rainfall
during the past several weeks. Even larger QPF totals are showing
up further upstream. Should the aforementioned boundary shift a
little to the east, it could have serious consequences for an even
larger portion of Middle Tennessee.

&&

.AVIATION...
(00Z TAFS)
Issued at 643 PM CDT Sun Mar 30 2025

It's going to be an active night for convection across Middle
Tennessee. Severe storms are ongoing over extreme southeast MO and
eastern AR, and are due to arrive in Middle Tennessee beginning
around 02Z with slow eastward progress throughout the late evening
and overnight. We have used the 22Z HRRR for timing of the
expected storms. There hasn't been a great deal of change with the
forecast, so there is reasonably good confidence in the timing of
the TEMPO groups in the 00Z TAFs. Since all of our terminals are
under an enhanced risk of severe storms, have included higher wind
gusts within the TEMPO period. There is also a hail probability,
but not enough of a probability to warrant mention in the TAFs.
Once the storms depart, expect low ceilings to fill in behind the
surface boundary for much of the day on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  66  42  71 /  90  50   0   0
Clarksville    51  61  40  68 /  90  10   0   0
Crossville     58  67  37  68 /  90  80  10   0
Columbia       55  67  40  71 /  90  60   0   0
Cookeville     56  65  39  69 /  90  70   0   0
Jamestown      56  66  37  68 /  90  70  10   0
Lawrenceburg   57  68  40  71 /  90  70   0   0
Murfreesboro   55  68  39  73 /  90  60   0   0
Waverly        51  63  39  70 /  90  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH 78.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Local storm report, Mar 30, 10:34 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1034 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tornado          4 WNW Mcewen            36.13N 87.70W
03/30/2025                   Humphreys          TN   Emergency Mngr

            Report of roof gone on a house. Time
            estimated by tornado debris signature on
            radar.

&&

APB
Local storm report, Mar 30, 10:38 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1038 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     Tstm Wnd Dmg     1 SSE Springfield       36.49N 86.87W
03/30/2025                   Robertson          TN   Emergency Mngr

            Report of tree on home on Circle Drive. Time
            estimated on radar.

&&

APB
Local storm report, Mar 30, 11:22 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     Tstm Wnd Dmg     2 SSW Fairview          35.95N 87.14W
03/30/2025                   Williamson         TN   Emergency Mngr

            Multiple trees down on Highway 100 east near
            the Williamson County line. Time estimated
            on radar.

&&

APB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:40 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart65 min
Mar 30, 9:07 PM CDTTornado WarningOHXStewart27 min
Mar 30, 9:11 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys64 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys55 min
Mar 30, 9:55 PM CDTTornado WarningOHXDickson, Houston, Humphreys50 min
Mar 30, 10:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner54 min
Mar 30, 10:18 PM CDTTornado WarningOHXDickson, Hickman, Humphreys42 min
Mar 30, 10:24 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry21 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more64 min
Mar 30, 10:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more60 min
Mar 30, 10:49 PM CDTTornado WarningOHXPerry44 min
Mar 30, 10:53 PM CDTTornado WarningOHXDavidson, Dickson, Hickman, Williamson52 min
Mar 30, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson54 min
Mar 30, 11:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more49 min
Mar 30, 11:41 PM CDTTornado WarningOHXRutherford, Williamson49 min
Mar 30, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury55 min
Mar 30, 11:58 PM CDTTornado WarningOHXMaury32 min
Mar 31, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne58 min
Mar 31, 12:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Williamson, Wilson64 min
Mar 31, 12:27 AM CDTTornado WarningOHXLawrence, Lewis, Wayne48 min
Mar 31, 12:41 AM CDTTornado WarningOHXCannon, DeKalb, Warren25 min
Mar 31, 12:56 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne49 min
Mar 31, 12:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White62 min
Mar 31, 1:05 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren55 min
Mar 31, 1:18 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam42 min
Mar 31, 1:32 AM CDTSpecial Weather StatementOHXRutherford, Williamson58 min
Mar 31, 1:35 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury29 min
Mar 31, 1:41 AM CDTSpecial Weather StatementOHXCheatham34 min
Mar 31, 1:46 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren59 min
Mar 31, 1:51 AM CDTSpecial Weather StatementOHXCumberland39 min
Mar 31, 1:52 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Mar 31, 2:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White35 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 31, 2:56 PM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more6 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.